Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Atlanta, GA

January 30, 20138 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 1:31 PM EST for 8 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 1:31 PM EST (18:31 UTC)
Expired
Jan 30, 2013, 2:15 PM EST
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Cherokee County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Fulton County, GA, Gwinnett County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 2:07 PM ESTHAIL 13 Wsw Mountain Park, GATHE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:11 AM ESTTornado WatchSPC7 hr
Jan 30, 1:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS52 KFFC 301831
SVRFFC
GAC045-057-067-089-097-121-135-223-301915-
/O.NEW.KFFC.SV.W.0007.130130T1831Z-130130T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
  WEST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL CARROLL COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 215 PM EST

* AT 127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF VILLA RICA...MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOUGLASVILLE...HIRAM...LITHIA SPRINGS...AUSTELL...POWDER SPRINGS...
  SMYRNA...MARIETTA...BUCKHEAD...SANDY SPRINGS...CHAMBLEE...
  DUNWOODY...DORAVILLE...ROSWELL...MOUNTAIN PARK...NORCROSS...
  ALPHARETTA...BERKELEY LAKE AND DULUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND DOWN 
TREES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3419 8439 3398 8409 3353 8488 3366 8502
TIME...MOT...LOC 1831Z 228DEG 53KT 3366 8482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:08 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 30, 1:08 PM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EST WED JAN 30 2013

.PREV DISCUSSION... /ISSUED 1043 AM EST WED JAN 30 2013/

UPDATE...
HAVE MADE UPDATES TO THE WEATHER AND POP GRIDS...AND SLOWED DOWN
THE CURRENT TIMING OF THE SQUALL LINE. WE ARE STARTING TO SEE
ISOLATED SUPERCELLS OUT FRONT OF THE MAIN LINE. THERE IS AN
ESPECIALLY STRONG TO SEVERE CELL IN EAST CENTRAL ALABAMA. WE ARE
STILL ON TRACK FOR SEVERE THUNDERSTORMS TODAY THROUGH THE AREA.
THE MAIN LINE IS EXPECTED TO PUSH THROUGH THE STATE WITH STRONG
WINDS BEING THE MAIN THREAT. THERE IS ALSO A RISK OF TORNADOES
WITH THESE STORMS...ESPECIALLY ANY SUPERCELLS OUT IN FRONT OF THE
LINE. DID ADJUST THE TEMPERATURES DOWN A FEW DEGREES AS THEY WERE
FORECAST WARMER THAN WHAT WAS GOING ON.

NO OTHER UPDATES ARE EXPECTED AT THIS TIME.

ARG

PREV DISCUSSION... /ISSUED 647 AM EST WED JAN 30 2013/

PREV DISCUSSION... /ISSUED 621 AM EST WED JAN 30 2013/

UPDATE...
SECOND UPDATE TO INCLUDE EXPANDED TORNADO WATCH 17 AREA IN THE
FFC WATCHES/WARNINGS/ADVISORIES SECTION BELOW.

BELANGER

PREV DISCUSSION... /ISSUED 410 AM EST WED JAN 30 2013/

SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS THREAT AND TIMING OF SEVERE CONVECTION THIS
AFTERNOON AND EARLY EVENING. VERY IMPRESSIVE STORM SYSTEM
APPROACHING THE STATE THIS MORNING. WHILE FAVORABLE SIG TOR
PARAMETER VALUES CURRENTLY CONFINED TO AREA CLOSER TO THE COAST
BASED ON RAP ANALYSES...HAVE SEEN A FEW REPORTS OF WIND DAMAGE
FURTHER NORTH OVER WRN TN AND NRN MS IN LOW CAPE AREAS. IF MODELS
ARE TO BE BELIEVED...PARAMETERS SHOULD BE MORE FAVORABLE HERE THAN
WHAT IS CURRENTLY SHOWN TO THE WEST. 00Z MODELS HAVE SLOWED TIMING
OF MAIN LINE OF TSRA SOMEWHAT WITH NAM SLOWEST. 06Z NAM ALSO
CONTINUING SLOWER TREND. LINE SHOULD MOVE INTO NW CORNER OF CWA
AROUND 10AM... I-85 BY 3PM AND AHN-MCN-AMERICUS LINE BY 7PM AND
EXITING SE CORNER OF CWA AROUND 10PM. INGREDIENTS STILL APPEAR
SUFFICIENT FOR AT LEAST ISOLD AREAS OF WIND DMG OR BRIEF TORNADOES.
AS OFTEN THE CASE...06Z NAM MLCAPE SHOWING MORE INSTABILITY THAN
OTHER MODELS WITH VALUES AROUND 400-700 J/KG. 00Z GFS HAS 200-400
J/KG OVER ALL BUT NE GA. VERTICAL WIND SHEAR WILL BE VERY STRONG.
0-1KM BULK SHEAR 40-50KTS SEEN ON GFS AND NAM. FAVORABLE CIN...LCL
AND DEEP LAYER SHEAR YIELDING DECENT SIG TOR PARAMETER VALUES...
1-2 WITH GFS AND 2-5 ON NAM. THIS VALUES ARE HIGHER THAN PREV SVR
EVENT ON DEC 26 WHEN WE SAW 3 WEAK TORNADOES IN MIDDLE GA.

WINDS STILL SHOULD KEEP MOST OF AREA IN ADV CRITERIA TODAY AND THIS
EVENING. HAVE EXTENDED WIND ADV TIL MIDNIGHT. HIGH WIND WARNING
CRITERIA NOT QUITE BEING MET IN LATEST MODEL GRIDS...BUT VERY CLOSE.
WITH WET SOILS DEVELOPING QUICKLY THIS AFTERNOON...HAVE CONTINUED
WIND WARNING THRU 6PM...AFTER WHICH TIME LLJ WILL SHIFT EAST OF THE
NE GA MOUNTAINS.

HEAVY RAIN WILL ALSO BE SIGNIFICANT THREAT. AGREE WITH LATEST HPC
GUIDANCE WHICH HAS BUMPED UP EVENT TOTAL PRECIP TO 1 TO 2 INCHES
WITH SOME AREAS OF NE GA APPROACHING 2.5 INCHES...DUE TO SLOWER
TIMING AND PROGRESSION OF TSRA. SFC DEWPOINTS HAVE BEEN HIGHER THAN
FCST LAST SEVERAL HOURS AS WELL. BASED ON LATEST GRIDDED FFG AND
QPF...HAVE EXPANDED FLOOD WATCH SOUTH TO AREAS NORTH OF A FRANKLIN
TO ROSWELL TO CLEVELAND LINE.

FINALLY...ANOTHER LOW AMPLITUDE SHORT WAVE PROGGED TO MOVE ALONG
LONG WAVE TROUGH OVER TN VALLEY THURS NIGHT. WITH COLD AIR IN
PLACE...ESP ALOFT...COULD SEE SOME FLURRIES OR VERY LIGHT SNOW
SHOWERS. NO IMPACTS EXPECTED.

SNELSON

LONG TERM /FRIDAY THROUGH TUESDAY/...
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL
PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A
SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT.
THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM
PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM
EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

FIRE WEATHER...
AS DRY AIR PLUNGES IN BEHIND FRONT...HUMIDITY PROGGED TO DROP TO 22
TO 25 PCT FOR A FEW HOURS THURS AFTERNOON OVER MIDDLE GA. WITH 1 TO
2 INCHES OF RAIN EXPECTED TODAY...FUELS ARE EXPECTED TO BE TOO WET
TO REQUIRE ANY FIRE DANGER STATEMENTS.

SNELSON

.AVIATION...
18Z UPDATE...
MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY
EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS
OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF
THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS
FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE
STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  38  50  33 / 100 100   5   5
ATLANTA         67  35  49  33 / 100  60   5   5
BLAIRSVILLE     61  32  43  27 / 100  60   5  20
CARTERSVILLE    67  34  47  31 / 100  40   5  10
COLUMBUS        72  38  56  39 / 100  70   5   5
GAINESVILLE     63  35  47  32 / 100  70   5  10
MACON           73  39  55  33 /  90 100   5   5
ROME            68  33  48  31 / 100  40   5  10
PEACHTREE CITY  68  36  51  32 / 100  60   5   5
VIDALIA         80  46  59  36 /  70  90   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

TORNADO WATCH UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...
DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WEBSTER...WHITE...WHITFIELD...WILKES...
WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT FOR
THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...ARG
LONG TERM....11
AVIATION...ARG
Hazardous weather outlook, Jan 30, 4:58 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED JAN 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS AND
ISOLATED TORNADOES EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT...

A STRONG UPPER-LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT
WILL PUSH THROUGH THE STATE TODAY. THE SQUALL LINE IS EXPECTED TO
PRODUCE STRONG...DAMAGING WINDS...ISOLATED TORNADOES AND FREQUENT
CLOUD TO GROUND LIGHTNING. ANY TORNADOES WILL LIKELY BE BRIEF...WITH
LITTLE NOTICE. IT IS IMPORTANT TO STAY AWARE TODAY. THE LINE OF
STORMS IS EXPECTED TO PUSH INTO NORTHWEST GEORGIA THIS
MORNING...TRACK THROUGH THE ATL METRO AREA BY MID AFTERNOON...AND
ALONG AN ATHENS TO MACON TO AMERICUS LINE BY EARLY EVENING.

THE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAIN...RESULTING IN
WIDESPREAD 1.5 TO 2 INCHES OR MORE ACROSS MUCH OF NORTH AND
PORTIONS OF CENTRAL GEORGIA. LOCALLY HIGHER AMOUNTS CAN BE
EXPECTED. THIS AMOUNT OF RAINFALL WILL SATURATE THE SOILS AND
PRODUCE RUNOFF THAT WILL RESULT IN RAPID RISES OF SMALL CREEKS AND
STREAMS...AND COULD CAUSE FLOODING OF LOW LYING AND FLOOD PRONE
AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA
THROUGH MIDNIGHT.

IN ADDITION TO THE LINE OF CONVECTION...STRONG WINDS ARE EXPECTED
TO DEVELOP AHEAD OF IT OVER THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA. WITH SOUTHWESTERLY WINDS EXPECTED TO STRENGTHEN TO
BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH...A HIGH WIND
WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF NORTHEAST GEORGIA
THROUGH EARLY EVENING. IN ADDITION...A WIND ADVISORY HAS BEEN
ISSUED FOR TODAY THROUGH MIDNIGHT FOR THE REST OF NORTH AND
CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.DISCUSSION...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW. ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 30, 11:32 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
            CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE

&&

30
Local storm report, Jan 30, 11:41 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   PUBLIC

            SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
            ADAIRSVILLE

&&

30
Local storm report, Jan 30, 11:57 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TORNADO          4 SE CALHOUN            34.45N 84.90W
01/30/2013                   GORDON             GA   AMATEUR RADIO

            MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
            TIME ESTIMATED FROM RADAR

&&

30
Local storm report, Jan 30, 12:25 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND DMG MACON                   32.83N 83.64W
01/30/2013                   BIBB               GA   PUBLIC

            TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS

&&

30
Local storm report, Jan 30, 12:50 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BRASWELL                33.99N 84.96W
01/30/2013  E0.25 INCH       PAULDING           GA   EMERGENCY MNGR

&&

30
Local storm report, Jan 30, 1:03 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     YORKVILLE               33.93N 85.00W
01/30/2013                   PAULDING           GA   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE

&&

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:50 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard40 min
Jan 30, 8:08 AM ESTTornado WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more52 min
Jan 30, 8:36 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker39 min
Jan 30, 9:14 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield61 min
Jan 30, 10:21 AM ESTTornado WarningFFCBartow, Floyd, Haralson, Polk39 min
Jan 30, 10:59 AM ESTTornado WarningFFCBartow, Cherokee, Floyd, Gordon, Pickens46 min
Jan 30, 11:30 AM ESTTornado WarningFFCFannin, Gilmer, Gordon, Murray45 min
Jan 30, 12:12 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk48 min
Jan 30, 12:45 PM ESTTornado WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding45 min
Jan 30, 12:50 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard, Paulding40 min
Jan 30, 12:54 PM ESTRiver Flood WarningFFCDade24 hr
Jan 30, 1:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens45 min
Jan 30, 1:34 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard41 min
Jan 30, 1:50 PM ESTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White40 min
Jan 30, 1:51 PM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more39 min
Jan 30, 2:16 PM ESTSevere Thunderstorm WarningFFCCherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 30, 2:24 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more51 min
Jan 30, 2:30 PM ESTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson45 min
Jan 30, 2:34 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more41 min
Jan 30, 2:36 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton39 min
Jan 30, 3:00 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more45 min
Jan 30, 3:14 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more46 min
Jan 30, 3:23 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot52 min
Jan 30, 3:27 PM ESTRiver Flood WarningFFCUnion6 hr
Jan 30, 3:31 PM ESTTornado WarningFFCMarion, Talbot, Taylor, Upson29 min
Jan 30, 3:46 PM ESTRiver Flood WarningFFCTowns5 hr
Jan 30, 3:47 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster43 min
Jan 30, 3:58 PM ESTSevere Thunderstorm WarningFFCButts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more32 min
Jan 30, 4:01 PM ESTTornado WarningFFCCrawford, Lamar, Monroe, Talbot, Taylor, Upson29 min
Jan 30, 4:20 PM ESTRiver Flood WarningFFCFulton, Gwinnett3 hr
Jan 30, 4:24 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Crisp, Macon, Marion, Peach and 6 more66 min
Jan 30, 4:27 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe48 min
Jan 30, 4:29 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Sumter31 min
Jan 30, 5:03 PM ESTSpecial Weather StatementFFCBaldwin, Jasper, Jones, Monroe, Putnam57 min
Jan 30, 5:23 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more52 min
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth14 hr
Jan 30, 5:32 PM ESTRiver Flood WarningFFCForsyth, Fulton13 hr
Jan 30, 5:48 PM ESTSpecial Weather StatementFFCDooly42 min
Jan 30, 5:58 PM ESTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes62 min
Jan 30, 6:14 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more61 min
Jan 30, 6:15 PM ESTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren, Washington, Wilkinson45 min
Jan 30, 6:49 PM ESTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more41 min
Jan 30, 6:54 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.